Alert archive / Tennessee / Tornado Warnings in 2020
Tornado Warning 31, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jun 4, 2020, 6:43 PM CDT for 4 counties in Tennessee. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 4, 2020, 7:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Benton County, TN, Carroll County, TN, Decatur County, TN, Henderson County, TN
The radar
The Paducah radar (KPAH), 138 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:55 PM CDT | TORNADO | 1 Nw Clarksburg, TN | TORNADO TOUCHED DOWN ON LEACH ROAD AND TRAVELED SOUTHEAST CROSSING PURDY AND POPLAR SPRINGS ROAD NEAR THE THOUSAND LAKES COMMUNITY. THE TORNADO CONTINUED SOUTHEAST TOWARD YUMA AND WESTPORT ROAD. |
| Jun 4, 6:55 PM CDT | TORNADO | Clarksburg, TN | REPORT OF 2 HOMES WITH ROOF DAMAGE, ONE HOME IS OFF OF 114. ALSO, REPORT OF SEVERAL TREES UPROOTED AND SNAPPED ACROSS CARROLL COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WFUS54 KMEG 042343
TORMEG
TNC005-017-039-077-050015-
/O.NEW.KMEG.TO.W.0031.200604T2343Z-200605T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
643 PM CDT Thu Jun 4 2020
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northeastern Henderson County in western Tennessee...
Southwestern Benton County in western Tennessee...
Southeastern Carroll County in western Tennessee...
Northwestern Decatur County in western Tennessee...
* Until 715 PM CDT.
* At 642 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located 8 miles northwest of Parkers
Crossroads, or 9 miles southwest of Huntingdon, moving east at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Natchez Trace State Park, Natchez Trace State Forest, Wildersville,
Parkers Crossroads, Clarksburg, Howley, Westport, Hillard, Parker's
Cross Roads, Dollar, Jumbo, Scott Hill, Holladay, Leach, Tate,
Palmer Shelter and Yuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3588 8858 3598 8852 3590 8808 3569 8820
TIME...MOT...LOC 2342Z 289DEG 26KT 3588 8848
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MJH1 follow-up statement
689
WWUS54 KMEG 042359
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
659 PM CDT Thu Jun 4 2020
TNC005-017-039-077-050015-
/O.CON.KMEG.TO.W.0031.000000T0000Z-200605T0015Z/
Henderson TN-Benton TN-Carroll TN-Decatur TN-
659 PM CDT Thu Jun 4 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN HENDERSON...SOUTHWESTERN BENTON...SOUTHEASTERN CARROLL
AND NORTHWESTERN DECATUR COUNTIES...
At 659 PM CDT, a confirmed tornado was located near Wildersville, or
near Natchez Trace State Park, moving east at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Fire Department confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Natchez Trace State Park, Natchez Trace State Forest, Wildersville,
Parkers Crossroads, Clarksburg, Westport, Hillard, Holladay, Dollar,
Palmer Shelter, Yuma and Parker's Cross Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3583 8847 3596 8841 3590 8808 3569 8820
TIME...MOT...LOC 2359Z 289DEG 26KT 3584 8833
TORNADO...OBSERVED
HAIL...0.00IN
$$
MJHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 4, 6:42 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 4, 6:42 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Memphis TN 642 PM CDT Thu Jun 4 2020 .DISCUSSION... /issued 311 PM CDT Thu Jun 4 2020/ Only a few locations have been able to warm into the middle 80s today due to abundant cloud cover and numerous showers and thunderstorms. Coverage of storms is currently minimal but short term guidance has an additional round of storms along and East of the Mississippi River prior to sunset then weakening by around 10 pm. Will maintain a low confidence of strong storms based on said guidance. Overnight a ridge will begin to build back across the Midsouth from the West. This feature will limit coverage of precipitation tomorrow, but also result in warmer temperatures. As a result, expect more diurnally driven thunderstorms during peak heating tomorrow, diminishing quickly after sunset. Any of these type of storms is capable of producing localized heavy rain, brief damaging winds and small hail, however widespread organized severe weather is not expected. The ridge will continue to build Saturday boosting temperatures back into the 90s across the entire Midsouth. A shortwave will track across East Missouri into West Tennessee. Showers and thunderstorms should be most numerous near the Tennessee River and Alabama state line. Once again, organized severe storms are not expected. Dry conditions are expected Sunday with highs in the low 90s as the focus turns to the Gulf of Mexico. Tropical storm Cristobal is expected to approach the Coast of Louisiana early Sunday. Its exact track will be the single biggest factor in our forecast early next week. Temperatures should trend cooler due to clouds and rain could be significant. Models are in good agreement through Monday, but diverge a bit beginning Tuesday morning. The ECMWF currently has a deeper low and a more East track over West Arkansas resulting in a better chance of gusty wind and heavy rain for portions of the Midsouth...especially East Arkansas. By Tuesday evening into Wednesday, whats left of the storm should get caught up in the Westerlies and begin to shift off to the Northeast. Current WPC QPF Tuesday into Wednesday across the Midsouth is 1-2 inches. 30 && .AVIATION... 00Z TAF Set Kept mention of VCTS wording at KMEM and KMKL for broken line of convection that is moving eastward at this time. Expect the convection to diminish by 02Z. Another round of showers could develop around 06-08Z in NE AR to the TN/MS border. However, better chances for convection could occur Friday afternoon with a line of thunderstorms diving south out of Missouri as well as some diurnal development. Have introduced VCTS wording at 19-20Z at all TAF sites. Otherwise, expect VFR conditions to prevail unless convection impacts a TAF site. Winds will become light and variable during the overnight hours tonight. After sunrise, winds will become WSW at 7-10 KTS. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 4, 3:18 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 318 PM CDT Thu Jun 4 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-052230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 318 PM CDT Thu Jun 4 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a marginal risk for severe thunderstorms this evening mainly before midnight across North Mississippi and West Tennessee. Damaging winds will be primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 4, 1:16 PM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
116 PM CDT Thu Jun 4 2020
MSZ015-022-041900-
Pontotoc MS-Calhoun MS-
116 PM CDT Thu Jun 4 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...
Southwestern Pontotoc County in northeastern Mississippi...
Northern Calhoun County in northeastern Mississippi...
At 116 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Banner, or 11 miles
east of Water Valley, moving southeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Pontotoc and northern Calhoun Counties should
monitor this storm closely.
LAT...LON 3405 8951 3414 8951 3416 8948 3416 8933
3410 8915 3393 8918 3389 8939
TIME...MOT...LOC 1816Z 311DEG 15KT 3410 8943
MJSpecial weather statement, Jun 4, 2:17 PM CDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
217 PM CDT Thu Jun 4 2020
MSZ022-042000-
Calhoun MS-
217 PM CDT Thu Jun 4 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Southern Calhoun County in northeastern Mississippi...
At 217 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Sabougla, or 21
miles east of Grenada, moving southeast at 15 mph.
People in southern Calhoun County should monitor this storm closely.
LAT...LON 3383 8951 3389 8951 3395 8942 3381 8919
3372 8919 3372 8946
TIME...MOT...LOC 1917Z 319DEG 14KT 3386 8945
MJSpecial weather statement, Jun 4, 3:53 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
353 PM CDT Thu Jun 4 2020
TNZ001-002-042145-
Lake TN-Obion TN-
353 PM CDT Thu Jun 4 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
Northeastern Lake County in western Tennessee...
Northern Obion County in western Tennessee...
At 353 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Clayton, or 9 miles
northeast of Reelfoot Lake State Park, moving east at 20 mph.
People in northeastern Lake and northern Obion Counties should
monitor this storm closely.
LAT...LON 3650 8891 3628 8912 3640 8944 3650 8939
3651 8930
TIME...MOT...LOC 2053Z 290DEG 18KT 3647 8932
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:45 AM CDT | Special Weather Statement | MEG | Tipton | 30 min |
| Jun 4, 9:43 AM CDT | Special Weather Statement | MEG | Lauderdale | 17 min |
| Jun 4, 3:53 PM CDT | Special Weather Statement | MEG | Obion | 52 min |
| Jun 4, 5:29 PM CDT | Tornado Warning | MEG | Carroll, Crockett, Gibson, Madison | 31 min |
| Jun 4, 5:53 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 52 min |
| Jun 4, 6:14 PM CDT | Tornado Warning | MEG | Carroll, Gibson, Henderson | 31 min |
| Jun 4, 6:44 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 46 min |
| Jun 4, 6:47 PM CDT | Special Weather Statement | MEG | Benton | 13 min |
Nearby
Tornado Warnings in Tennessee, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.